Medicines That May Cause Rashes in Children

Skip Navigation

Overview

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after your child has begun a new medicine:

  • Stop giving the medicine to your child.
  • Call the doctor who prescribed or recommended the medicine to determine if another medicine needs to be prescribed.

Credits

Current as of: March 21, 2023

Author: Healthwise Staff
Clinical Review Board: All Healthwise education is reviewed by a team that includes physicians, nurses, advanced practitioners, registered dieticians, and other healthcare professionals.

Next Section:

Credits

The Health Encyclopedia contains general health information. Not all treatments or services described are covered benefits for Kaiser Permanente members or offered as services by Kaiser Permanente. For a list of covered benefits, please refer to your Evidence of Coverage or Summary Plan Description. For recommended treatments, please consult with your health care provider.